MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 52MM, W/P2 COATING

ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 52MM, W/P2 COATING
Model Number 430-98-052
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Primary surgery - after drilling through cup hole to place screw, the 5.0 screw didn't lock into cup and went past cup.
 
Additional Manufacturer Narrative
The reason for this primary surgery was reported as screw progressed through the shell hole.The healthcare professional indicated there was a 10 minute delay in surgery and another suitable device was available for use.This event occurred during the primary surgery near the patient.The components were not inspected prior to surgery.The devices were left in patient and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported component, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.The drawing for the shell, 430-01,98-050/070, specifies the screw hole as dia.262 +/-.003.Is12301 (inspection sheet) shows the inspector used a pin gage to check (a sample size of 5 pcs.) the screw hole.All the parts, 20 pcs., were acceptable.The drawing for the bonescrew, 010-55-015/075, specifies the screw head dia.287 +/-.004.Is25459 (inspection sheet) shows the inspector used a caliper to check (a sample size of 5 pcs.) the screw head.All the parts, 200 pcs., were acceptable.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.Complaint database review showed no previous complaints against item 430-98-052 for the screw progressing through the screw hole.This is the first complaint against lot number 587g1550 across all failure code categories.There are no indications that this item has a design or material deficiency.Complaint database review showed 4 previous complaints against item 010-55-040 for the screw progressing through the screw hole.This is the first complaint against lot number 010a1191 across all failure code categories.There are no indications that this item has a design or material deficiency.The root cause for this complaint is that the screw progressed through the shell hole, but it cannot be confirmed with confidence as the items will not returned for investigational review.Surgical components condition can be determined while being used for its intended purpose.This does not indicate a product deficiency, failure, or issue.No further action is deemed necessary at this time.There are multiple factors that are outside the control of djo surgical that may contribute to an event like: an extreme off-axis trajectory of the bone screw.This greatly reduces the contact area between the acetabular shell and the screw head, thereby increasing material stresses in the screw head during final tightening.This would likely result in deformation of the screw head and allowed the head to be driven through the shell.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FMP HIP
Common Device Name
FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 52MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key15674896
Report Number1644408-2022-01452
Device Sequence Number17734578
Product Code LPH
UDI-Device Identifier00888912084024
UDI-Public(01)00888912084024
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430-98-052
Device Catalogue Number430-98-052
Device Lot Number587G1550
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-040 LOT 010A1191
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexMale